What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 28, 2:27 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 28, 2:27 PM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
327 PM CDT Wed Aug 28 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Friday night)
Issued at 324 PM CDT Wed Aug 28 2024
An upper disturbance is positioned from northeast Mexico across
central Texas this afternoon while at the surface an inverted
trough is over the western Gulf of Mexico. A surface ridge is over
the southeastern state which is providing a generally light
southeast flow locally.
Through the end of the week the upper trough will be very slowly
lifting northeast while the inverted surface trough lifts toward
the Texas Coast. PWATs ahead of the the upper trough will
continue to run in the 2.2 to 2.6" range across the region which
is around or more than the 90th percentile for the date. The light
steering currents also indicate storm motion may be slow. All this
together suggests heavy rain will be possible, especially near the
coast where moisture will be higher. WPC has highlighted a
portion of the coastal zones as a marginal to slight risk of
excessive rain for both Thu and Fri.
The bright spot in the forecast is most locations could use a bit
of rain. Drier than normal conditions have persisted over the
area for the better part of the past month with some areas
starting to drift into drought conditions across the lakes and Cen
LA. The cloudy rainy days will also hold temperatures to around
or under 90 each day through the weekend.
&&
.LONG TERM...
(Saturday through next Tuesday)
Issued at 324 PM CDT Wed Aug 28 2024
The wet and stormy period will linger through the holiday weekend
with more of the same setup. The upper trough will gradually lift
out by early to mid next week and the weak surface trough will
slowly push inland. The current forecast contains around 3 to 8
inches of rain Thursday through Sunday for areas along and south
of I-10 and 1 to 3" well north of I-10. But for some locations the
rainfall totals along the coast may top 8" through Tuesday.
By early to mid next week the upper trough is forecast to lift
northeast away from the area with lower rain chances anticipated.
&&
.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Wed Aug 28 2024
An upper level low across East Texas will continue to provide
support for shower and thunderstorm development this afternoon.
Brief periods of heavy rainfall could lead to short duration
visibility reductions. A lull in activity is expected overnight
before widespread showers and thunderstorms redevelop again
Thursday morning. VFR ceilings will prevail this afternoon
through early evening with a gradual drop to MVFR expected
overnight into Thursday morning. A weak surface gradient will
maintain light and variable winds through the period.
Jones
&&
.MARINE...
Issued at 324 PM CDT Wed Aug 28 2024
Light east to southeast winds, along with low seas, will persist
outside of thunderstorms across the coastal waters through the
early next week as the region remains on the periphery of surface
high pressure over the SE US. Shower and thunderstorm chances will
stay elevated for the next several days as a weakness persists
aloft over the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 89 71 85 / 20 70 30 90
LCH 75 86 74 84 / 50 90 60 100
LFT 77 89 76 86 / 40 90 50 90
BPT 76 86 75 87 / 50 80 70 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...66
In the hours before
Special weather statement, Aug 28, 12:43 PM CST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
143 PM CDT Wed Aug 28 2024
LAZ055-154-254-281915-
Lower St. Martin LA-Lower St. Mary LA-Upper St. Mary LA-
143 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES THROUGH 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm over
Berwick, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan City, Patterson, Berwick, Stephensville, Bayou Vista,
Patterson Memorial Airport, and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2960 9116 2960 9117 2961 9118 2960 9119
2964 9140 2963 9140 2964 9141 2963 9142
2964 9142 2964 9144 2965 9150 2990 9140
2977 9110
TIME...MOT...LOC 1843Z 108DEG 14KT 2971 9122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Aug 28, 1:59 PM CST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 PM CDT Wed Aug 28 2024
LAZ044-045-152-153-252-253-282030-
Upper Vermilion LA-Lower Iberia LA-Lower Vermilion LA-
Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
259 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...SOUTHERN
LAFAYETTE...NORTHEASTERN VERMILION AND WEST CENTRAL ST. MARTIN
PARISHES THROUGH 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jefferson Island, or near Avery Island, moving west at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Avery Island, Broussard,
Youngsville, Erath, Delcambre, Maurice, Cade, Meaux, Acadiana
Regional Airport, Jefferson Island, Coteau, Ridge, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2993 9229 3019 9220 3009 9180 2984 9186
TIME...MOT...LOC 1958Z 106DEG 21KT 2999 9194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Aug 28, 2:36 PM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 PM CDT Wed Aug 28 2024
LAZ152-252-282100-
Upper Vermilion LA-Lower Vermilion LA-
336 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VERMILION PARISH
THROUGH 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Kaplan, Forked Island, Wright, Meaux, and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 9247 3006 9245 3005 9242 3006 9240
3006 9206 2987 9208 2979 9243
TIME...MOT...LOC 2036Z 082DEG 17KT 2996 9218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Aug 28, 3:09 PM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 PM CDT Wed Aug 28 2024
LAZ074-252-282215-
Lower Vermilion LA-East Cameron LA-
409 PM CDT Wed Aug 28 2024
...STRONG THUNDERSTORMS WILL IMPACT CAMERON AND WESTERN VERMILION
PARISHES THROUGH 515 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Klondike to 14 miles southwest of Gueydan
to 7 miles north of Pecan Island. Movement was west at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cameron, Grand Lake, Lacassine National Wildlife Refuge, Rockefeller
Wildlife Range, Grand Chenier, Klondike, Hacketts Corner, Heberts
Marina, Lowry, Creole, Sweet Lake, Gibbstown, Florence Landing, and
Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9312 2978 9323 2976 9334 2979 9332
2980 9334 2984 9333 2984 9326 2986 9324
2993 9324 2997 9327 3002 9327 3005 9328
3003 9262 3002 9261 3002 9250 3001 9249
3001 9244 2985 9242 2972 9233 2961 9272
TIME...MOT...LOC 2109Z 076DEG 31KT 2995 9260 2984 9260 2976 9247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 28, 4:04 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
504 PM CDT Wed Aug 28 2024
LAZ031-142-282230-
Allen LA-Northern Jefferson Davis LA-
504 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON DAVIS AND
SOUTHERN ALLEN PARISHES THROUGH 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Island, or 7 miles south of Elton, moving northwest at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Kinder, Pine Island, and Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 9286 3051 9285 3040 9262 3026 9267
TIME...MOT...LOC 2204Z 138DEG 18KT 3037 9271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Kowalski / 30Special weather statement, Aug 28, 6:09 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
709 PM CDT Wed Aug 28 2024
LAZ028-290030-
Rapides LA-
709 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RAPIDES PARISH
THROUGH 730 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Timber Trails, or near Alexandria International Airport, moving west
at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Alexandria, Pineville, Boyce, Alexandria International Airport, Lena,
Kingsville, Tioga, Timber Trails, and Paradise.
This includes Interstate 49 between mile markers 83 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3143 9269 3142 9268
3141 9269 3140 9269 3140 9267 3139 9266
3139 9263 3142 9249 3138 9240 3127 9240
3128 9282 3146 9280 3152 9272
TIME...MOT...LOC 0008Z 098DEG 11KT 3138 9253
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Kowalski / 30